MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-14 STRAIGHT 300-35CM; WIRE, GUIDE, CATHETER
Catalog Number M00313310
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a neurovascular procedure the operator used the subject guidewire to bring a catheter to pass the dissection aneurysm to right pca (posterior cerebral artery) p1 segment.The patient's vessel was noted to be tortuous.The operator delivered a stent catheter for several tries but failed to deliver it to the location so withdrew it and replaced with another catheter.The operator delivered the subject guidewire again to exchange stent catheter but during this procedure the tip 20cm of the subject guidewire fractured inside right va (vertebral artery).The procedure was stopped and a neurosurgery was performed to cut the vessel and removed the fractured subject guidewire from the patient.A surgical delay of 300 min was reported due to this event.The patient's current condition was stable and the patient returned to general ward.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The guidewire was returned broken/fractured and the distal fragment was not returned (274cm from the proximal end).The guidewire was noted to be kinked at 268cm from the proximal end.The proximal fragment was inspected, and the nitinol tubing was broken/fractured with the core wire exposed and broken.The distal fragment was not returned.Functional inspection: not required.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that delivered the subject guidewire again to exchanged fastrack stent catheter but during this procedure the tip 20cm of the guidewire fractured inside right va (vertebral artery).The operator then stopped the procedure and invited physician from neurosurgery department to conduct surgery to cut the vessel and took the fractured guidewire out.Additional information provided by the customer indicated the patient's vessel was very tortuous and the operator did a lot to build access.The device was returned for analysis and it was confirmed that the distal end of the guidewire had fractured and was kinked, the distal section of the wire was not returned.It is probable that the guidewire experienced high tension and/or torsion forces while navigating and or removing inside the anatomy of the patient, due to the tortuous anatomy of the patient resulting in the reported event.An assignable cause of procedural factors will be assigned to the reported and analyzed ¿guidewire distal tip broken/fractured during use¿ and to the analyzed 'guidewire kinked/bent' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO-14 STRAIGHT 300-35CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17848688
Report Number3012931345-2023-00215
Device Sequence Number12560949
Product Code DQX
UDI-Device Identifier07613252186946
UDI-Public07613252186946
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/15/2024
Device Catalogue NumberM00313310
Device Lot Number0000208451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/13/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 6 CATHETER (STRYKER); SL-10 CATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient RaceAsian